Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 13, 2003, 1:46 PM CST for Clarke County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 1:46 PM CST (19:46 UTC)
- Expired
- Mar 13, 2003, 3:45 PM CST
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clarke County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 131946 FFWJAN MSC023-132145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 146 PM CST THU MAR 13 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 345 PM CST * AT 144 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN 11 MILES SOUTHWEST OF QUITMAN...MOVING EAST AT 40 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF...3 TO 4 INCHES OF RAIN HAS FALLEN SINCE NOON...JUST WEST OF SHUBUTA. ADDITIONAL THUNDERSTORMS ARE MOVING OVER PORTIONS OF SOUTHERN CLARKE COUNTY AND AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE OVER THE NEXT 2 HOURS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3204 8891 3184 8889 3190 8844 3210 8849 $$
1 follow-up statement
000 WGUS74 KJAN 132027 FFSJAN MSC023-132145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 226 PM CST THU MAR 13 2003 A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI AT 222 PM...RADAR INDICATED MODERATE RAINFALL OVER PORTIONS OF SOUTHERN CLARKE COUNTY. SINCE NOON 3 TO 4 INCHES OF RAIN HAVE FALLEN ACROSS THE SOUTHERN HALF OF THE COUNTY. THE EXTREME HEAVY DOWNPOURS HAVE MOVED EAST OF THE COUNTY AND NEAR ONE HALF INCH OF ADDITIONAL RAIN CAN BE EXPECTED THROUGH 330 PM. RUN-OFF FROM EARLIER RAINS WILL CONTINUE TO CAUSE CREEKS AND STREAMS TO RISE THAT MAY FLOOD ROADS AND LOW LYING AREAS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 9:30 AM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 13, 9:30 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 930 AM CST THU MAR 13 2003 UPDATED ZONES MAINLY FOR THE SEVERE THUNDERSTORM WATCH. DID NOT UPDATE MUCH ELSE...FURTHER UPDATES LIKELY. .JAN... AR...NONE. LA...NONE. MS...NONE. 32
Hazardous weather outlook, Mar 13, 1:05 PM CST, 41 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 105 PM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A LINE OF STRONG THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI THIS AFTERNOON. THE PRIMARY SEVERE WEATHER RISKS WILL BE LARGE HAIL AND WIND GUSTS IN EXCESS OF 55 MPH. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEVELOP SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY REGION TODAY. AHEAD OF THE TROUGH...THE ATMOSPHERE IS MOIST AND UNSTABLE...QUITE FAVORABLE FOR THUNDERSTORM DEVELOPMENT. REDEVELOPMENT OF THUNDERSTORMS WILL POSSIBLE AGAIN THIS AFTERNOON. ...FLOODING... A STRONG LINE OF THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST MISSISSIPPI THIS AFTERNOON. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THE PASSAGE OF THIS SYSTEM CAUSING PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... A LARGE AND POWERFUL SPRING STORM IS EXPECTED TO AFFECT THE OUTLOOK AREA EARLY NEXT WEEK...PRIMARILY FROM LATE MONDAY INTO EARLY WEDNESDAY. STRONG THUNDERSTORMS AND HEAVY RAINFALL ARE LIKELY TO ACCOMPANY THIS SYSTEM. A STRONG JET STREAM CURRENTLY OVER THE PACIFIC OCEAN...WILL DRIVE LARGE AMOUNTS OF POTENTIAL STORM ENERGY INTO THE SOUTHERN PLAINS BY MONDAY...LEADING TO THE DEVELOPMENT OF AN INTENSE LOW PRESSURE SYSTEM. SEVERAL ROUNDS OF THUNDERSTORMS MAY DEVELOP OVER THE LOWER MISSISSIPPI VALLEY REGION IN ASSOCIATION WITH THIS STORM SYSTEM...BEFORE A COLD FRONT SWEEPS THROUGH BY EARLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 13, 8:48 AM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 AM DREW MS 1.00 INCH HAIL
03/13/03 SUNFLOWER QUARTER SIZE HAIL
REPORTED BY SUNFLOWER CO
CIVIL DEFENSE. ALSO 40
MPH WIND GUSTS.Local storm report, Mar 13, 9:19 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
919 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM GREENWOOD MS 0.75 INCH HAIL
03/13/03 LEFLORE PENNY SIZE HAIL REPORTED
ON HIGHWAY 70 JUST NORTH
OF GREENWOOD. REPORTED
BY LEFLORE EMA.Local storm report, Mar 13, 9:34 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
934 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 AM 3 S SUMRALL MS 0.88 INCH HAIL
03/13/03 LAMAR NICKEL SIZE HAIL REPORTED
BY LAMAR COUNTY EOC.Local storm report, Mar 13, 11:22 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1122 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 AM MADISON MS 0.75 INCH HAIL
03/13/03 MADISON REPORTED BY POLICE.
0950 AM STARKVILLE MS 0.50 INCH HAIL
03/13/03 OKTIBBEHA REPORTED BY OKTIBBEHA
COUNTY EMA.
1005 AM BELLEFONTAINE MS 0.88 INCH HAIL
03/13/03 WEBSTER REPORTED BY WEBSTER
COUNTY EMA.
1005 AM BELLEFONTAINE MS WIND DAMAGE
03/13/03 WEBSTER A FEW TREES DOWN. TREES
BLOCKING ROADWAYS.
REPORTED BY WEBSTER
COUNTY EMA.
1045 AM UTICA MS 0.75 INCH HAIL
03/13/03 HINDS DIME SIZED HAIL REPORTED
BETWEEN UTICA AND
LEARNED. REPORTED BY
HINDS EMA.
1115 AM 4 SW BROOKHAVEN MS 0.88 INCH HAIL
03/13/03 LINCOLN REPORTED BY LINCOLN
COUNTY EMA.
1116 AM RICHLAND MS 0.88 INCH HAIL
03/13/03 RANKIN REPORTED BY HAMM RADIO
OPERATORS.Local storm report, Mar 13, 11:40 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM COLUMBUS MS WIND DAMAGE
03/13/03 LOWNDES 2 TREES DOWN AND 1 POWER
LINE DOWN. REPORTED BY
LOWNDES 911.
1132 AM FLORENCE MS 0.75 INCH HAIL
03/13/03 RANKIN REPORTED BY HAMM RADIO
OPERATOR.Local storm report, Mar 13, 1:02 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
102 PM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM 8 N ACKERMAN MS WIND DAMAGE
03/13/03 CHOCTAW TREES DOWN ON HIGHWAY 15
NORTH OF TOWN. REPORTED
BY CHOCTAW CD.
1122 AM 14 W HAZLEHURST MS WIND DAMAGE
03/13/03 COPIAH TREES DOWN ON HIGHWAY 28.
REPORTED BY COPIAH
SHERRIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:24 PM CST | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| Mar 12, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Adams | 21 min |
| Mar 13, 4:12 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 38 min |
| Mar 13, 4:38 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
| Mar 13, 4:58 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 42 min |
| Mar 13, 5:55 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 30 min |
| Mar 13, 6:14 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Mar 13, 6:22 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 43 min |
| Mar 13, 7:08 AM CST | Severe Thunderstorm Warning | JAN | Jones | 42 min |
| Mar 13, 7:57 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 43 min |
| Mar 13, 8:20 AM CST | Severe Thunderstorm Warning | JAN | Sunflower | 40 min |
| Mar 13, 8:31 AM CST | Severe Thunderstorm Warning | JAN | Leflore | 49 min |
| Mar 13, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 51 min |
| Mar 13, 9:02 AM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 43 min |
| Mar 13, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 61 min |
| Mar 13, 9:22 AM CST | Severe Thunderstorm Warning | JAN | Madison | 58 min |
| Mar 13, 9:29 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 46 min |
| Mar 13, 9:48 AM CST | Severe Thunderstorm Warning | JAN | Webster | 42 min |
| Mar 13, 9:54 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Mar 13, 10:07 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 58 min |
| Mar 13, 10:13 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Mar 13, 10:17 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha | 43 min |
| Mar 13, 10:17 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 58 min |
| Mar 13, 10:27 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 13, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 44 min |
| Mar 13, 11:02 AM CST | Severe Thunderstorm Warning | JAN | Clay | 13 min |
| Mar 13, 11:05 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 30 min |
| Mar 13, 11:06 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 49 min |
| Mar 13, 11:10 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 60 min |
| Mar 13, 11:21 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 74 min |
| Mar 13, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Mar 13, 11:52 AM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 48 min |
| Mar 13, 12:08 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| Mar 13, 12:35 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 60 min |
| Mar 13, 12:39 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 61 min |
| Mar 13, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.